Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CONCERNED ABOUT ASSIMILATION
Mar 1, 2000

HI, I AM CURRENTLY USING D4T, 3TC AND VIRAMUNE. I WOULD LIKE TO USE THE NEW DRUG XENICAL WHICH INHIBITS FAT ASSIMILATION IN THE INTESTINES. HOWEVER, I DON'T WANT TO JEOPARDIZE MY ANTI-VIRAL REGIMEN. DO YOU KNOW OF ANY INTERFERENCE, OR DO YOU HAVE ANY SUGGESTIONS OF FOR A DOSING SCHEDULE IN WHICH I CAN USE BOTH?

THANKS SO MUCH! MARK

Response from Dr. Pavia

I don't know the answer to your question, but it is a good one. It is not mentioned in my sources. Luckily, none of the drugs you are taking is terribly dependent on fat for absorption. I would contact the company that makes xenical, and make a request for the specific interaction data. You may have to have your doctor or pharmacist do this. Pharmacists often do the best job of researching the more obscure drug interaction problems since they know how to use many different data sources....

I am not overly impressed with xenical as a rational or very effective way to lose weight, however, so I would make sure it is really your best option.

ATP



Previous
Must Sustiva be taken 600 mg at one time
Next
Marinol+Sustivia+illegal drug testing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement